Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 3, 2022, 7:10 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2022, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 3, 2022, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856
WGUS54 KJAN 040010
FFWJAN
MSC073-091-040215-
/O.NEW.KJAN.FF.W.0025.220704T0010Z-220704T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
710 PM CDT Sun Jul 3 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northern Marion County in south central Mississippi...
Central Lamar County in southeastern Mississippi...
* Until 915 PM CDT.
* At 710 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hattiesburg, Columbia, Holly Springs, Purvis, Improve, Bunker
Hill, Pine Ridge, Goss and Morgantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3139 8995 3139 8986 3139 8985 3139 8982
3139 8980 3141 8970 3130 8942 3113 8939
3105 8944 3113 8957 3124 8971 3130 8992
3129 9004 3139 9004
FLASH FLOOD...RADAR INDICATED
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:02 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 3, 7:02 PM CDT, 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 702 PM CDT Sun Jul 3 2022 .UPDATE... Updated for 00Z aviation discussion. && .AVIATION... 00Z TAF discussion: Scattered SHRA and isolated TSRA will continue to affect parts of the forecast area through around 03Z Monday, with some possibility for impacts at a few TAF sites. Additional SHRA may develop by around 12Z in parts of the area, but better chances for TSRA will likely hold off until after 18Z Monday. Mainly VFR conditions will prevail through the TAF period apart from storms, but cannot rule out the potential for patches of low stratus and/or BR/FG to develop in the early morning hours. /NF/ && .DISCUSSION... Tonight and Tomorrow... The tropical MCV is slowly weakening over the ArkLaMiss Delta region today, but it continues to serve as a driving factor for increased moisture and convective activity. In regards to the atmospheric pattern, it has been pretty consistent these last few days. With the amount of moisture that's out there, locally heavy downpours with showers and storms will be possible. The northwest saw a good amount of rain this morning thanks to the lingering low. CAM guidance tries to hint at another small bullseye over more central MS tomorrow morning so will have to watch for trends this evening and the overnight hours, may need to add a 'Limited' for flooding with later forecast package. Just like previous days, storm activity will start to wane around sunset but can't rule out a lingering shower or two after. Expect mostly cloudy skies with lows falling into the low 70s. Afternoon diurnal activity will continue for the holiday. Morning shower redevelopment will also be the case along with scattered to numerous showers and thunderstorms beginning in the early afternoon and lasting through the evening. With influence of this weakening tropical vortex, dewpoints will climb into the mid to upper 70s making conditions muggy. Combined with surface temperatures in the 90s, heat index values will reach between 100-105F especially across the NW MS Delta region, and will continue the current heat graphic in the HWO. Lots of outside activity occurs on the 4th of July, so staying hydrated and cool as possible are good suggestions. /JNE/ Monday night through Saturday night: The subtropical ridge is still forecast to intensify over the lower MS Valley region as we go through the remainder of the week and into the weekend. This means that a seasonably hot July weather pattern will be in full force over the forecast area by the end of the long range period. Heat stress and diurnal shower and thunderstorm coverage will be the primary weather concerns, and while dry bulb temperatures don't appear they will be especially hot, the stagnant airmass and recent wetter than normal weather will result in increasing boundary layer humidity. Heat indices will be cranking up to more dangerous levels as we go from mid to late week, and likely even moreso by the weekend. Given how much evapotranspiration is taking place, heat stress could ramp up quickly with the hotter temperatures. So persons in the ArkLaMiss will want to monitor the outlooks closely as guidance is indicating that we may reach significant levels of dangerous heat that correspond with an excessive heat warning. Have held off on going that high in the HWO at this point as there is still plenty of time to monitor trends. Otherwise, disorganized mainly afternoon and evening showers and storms can be expected each day with a few strong to severe microbursts possible during peak heating. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 90 74 91 / 42 54 12 53 Meridian 74 90 74 92 / 23 63 17 61 Vicksburg 74 91 74 92 / 27 34 5 32 Hattiesburg 75 93 74 92 / 33 61 17 70 Natchez 74 93 74 91 / 27 27 6 39 Greenville 73 91 75 92 / 33 38 3 19 Greenwood 74 91 75 93 / 34 55 6 32 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/JNE/EC
Hazardous weather outlook, Jul 3, 3:34 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 334 PM CDT Sun Jul 3 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>043-047-048- 053-054-059>065-072>074-042045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Claiborne- Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Marion-Lamar-Forrest- 334 PM CDT Sun Jul 3 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday EXCESSIVE HEAT THREAT...Limited TIMING...Monday Heat stress will be on the increase for Independence Day. Heat indices will climb to near 105 for much of the area during the afternoon. Residents are encouraged to stay hydrated and avoid strenuous outdoor activities, especially from the late morning through the afternoon hours. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous levels of heat are expected for the remainder of the week, especially as we go into late week and next weekend. Persons in the outlook area should plan to limit outdoor activity during the late morning and afternoon hours. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ044>046-049>052-055>058-066-042045- Leake-Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith- Jasper-Clarke-Jones- 334 PM CDT Sun Jul 3 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous levels of heat are expected for the remainder of the week, especially as we go into late week and next weekend. Persons in the outlook area should plan to limit outdoor activity during the late morning and afternoon hours. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 20 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:41 AM CDT | Heat Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Clarke, Clay and 30 more | 5 days |
| Jul 4, 1:28 PM CDT | Special Weather Statement | JAN | Choctaw | 47 min |
| Jul 4, 3:20 PM CDT | Special Weather Statement | JAN | Lauderdale | 40 min |
| Jul 4, 3:25 PM CDT | Heat Advisory | JAN | Attala, Choctaw, Kemper, Lauderdale, Leake, Neshoba and 5 more | 5 days |
| Jul 4, 3:31 PM CDT | Special Weather Statement | JAN | Jones | 44 min |
| Jul 4, 3:44 PM CDT | Special Weather Statement | JAN | Neshoba | 46 min |
| Jul 4, 4:16 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 44 min |
| Jul 4, 4:31 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Jul 4, 5:49 PM CDT | Special Weather Statement | JAN | Scott | 41 min |
| Jul 4, 6:12 PM CDT | Special Weather Statement | JAN | Rankin | 48 min |
| Jul 4, 6:54 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 109 min |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.